Alert archive / Ohio / Wind Advisories in 2019
Wind Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at May 19, 2019, 3:51 AM EDT for 25 counties in Ohio; 9 counties in Kentucky; 8 counties in Indiana. It took effect at May 19, 2019, 11:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 3:51 AM EDT (07:51 UTC)
- In effect from
- May 19, 2019, 11:00 AM EDT
- Expired
- May 19, 2019, 3:35 PM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
All 42 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 40 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS71 KILN 190751 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 351 AM EDT Sun May 19 2019 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>055-060>064-070>072-077>080-191630- /O.NEW.KILN.WI.Y.0009.190519T1500Z-190520T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 351 AM EDT Sun May 19 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM EDT this evening. * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * TIMING...The strongest winds will be during the late morning and into the early evening timeframe. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
2 follow-up statements
932 WWUS71 KILN 191525 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1125 AM EDT Sun May 19 2019 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>055-060>064-070>072-077>080-192330- /O.CON.KILN.WI.Y.0009.000000T0000Z-190520T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 1125 AM EDT Sun May 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * TIMING...The strongest winds will be during the afternoon time frame. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
815 WWUS71 KILN 191935 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 335 PM EDT Sun May 19 2019 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>055-060>064-070>072-077>080-192045- /O.CAN.KILN.WI.Y.0009.000000T0000Z-190520T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 335 PM EDT Sun May 19 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Wind Advisory. Wind gusts the rest of this afternoon outside of precipitation are expected to remain below 40 mph. Therefore, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at May 19, 2:02 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 19, 2:02 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 202 AM EDT Sun May 19 2019 .SYNOPSIS... A low pressure system will move northeast across the western Great Lakes on Sunday. A trailing cold front from this low will move into our region Sunday night. Windy conditions are expected on Sunday, along with an increasing chance for showers and thunderstorms. Showers and thunderstorms will wane Sunday night as the front moves east. Cooler and drier conditions will move into the region for Monday and Tuesday as high pressure influences the region. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Convection has come to end for the night. Scattered ci will affect the region overnight. Winds will be light before increasing just before sunrise. Temperatures are forecast to drop to the mid 60s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... On Sunday, as the mid level ridge continues to move east, a mid level trough along with an embedded short wave will move northeast from the middle Mississippi River Valley to the western Great Lakes. A fairly decent surface low will also move northeast toward the western Great Lakes, with an attendent cold front pushing east toward our region. This system has a fairly strong wind field. As such, a strong low level jet, along with a decent surface pressure gradient and diurnal mixing, will result in windy conditions. Based on ECMWF ensembles and GFS/RAP Bufkit soundings, there could be a period of wind gusts around 40 knots, especially along and west of I-71. The problem will be pinpointing the areal extent and duration. High resolution models indicate that as the strong low level jet will move into our region. The initially may be a cluster/band of showers and embedded thunderstorms moving into our western zones between late morning and early afternoon. This may limit the duration of 40 knot gust potential far west (outside of thunderstorms) due to moistening and lowering of the mixing height. Farther east (more around the I-71 corridor), a little more heating and later onset of pcpn potential may allow for a longer period of 40 knot gust potential. In summary, a Wind Advisory may be needed on Sunday, but areal extent and duration is still a little bit in question. Will continue to highlight gusty winds in the HWO. Otherwise, focus is also on severe thunderstorm potential. It appears that much of the region will struggle to reach low end moderate instability. In addition, it is uncertain how much thunderstorm activity will be embedded with the first push of pcpn associated with a moisture plume/convergent low level jet. That being said, there is a decent wind field, so it wouldn't take much to get a 50 knot gust. The first push of pcpn is forecast to move east late in the day, perhaps shrinking in areal coverage. By that time, a cold front will be moving into our western CWFA by Sunday evening. If the front and associated showers/embedded storms arrive soon enough before dark, there could be another window for severe thunderstorm wind gusts. Will mention this in the HWO. Highs on Sunday will be cloud/pcpn dependent, ranging from the upper 70s west to the mid/upper 80s east. For Sunday night, a mid level trough will move northeast across the Great Lakes. This will push the cold front east through our region. A weakening trend in the overall dynamics and instability will allow scattered convection to wane during the evening and overnight period as the front moves east. Winds will decrease as well with the onset of night. Lows will range from the mid 50s northwest to the mid 60s south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Main story through this period will be building heat and humidity and an overall pattern from previous days. High confidence in dry days with seasonable temperatures both Monday and Tuesday behind the cold front which moves through Sunday night. May be some morning fog especially in the valleys on one or both of these mornings, but not enough confidence to put into the forecast yet. By 12Z on Wednesday, anomalous/deep western trough will evolve into an extremely large closed cyclone centered over the central Rockies. Downstream of this feature will be a building subtropical ridge over the southeast CONUS, with increasing 500mb heights at the center of this feature to increase to nearly 595dm by Thursday and Friday over GA/AL. Heights will rise in earnest over the Ohio Valley on these days - with normalized anomalies approaching 3 sigma by the end of the work week. Not surprisingly, 850mb temp anomaly center persistently increases in magnitude/space from the southeast into the Ohio Valley on Thursday and Friday, in the wake of a developing warm front that lifts across the Ohio Valley on Wednesday. Will see multiple days /Thursday...Friday...Saturday/ where high temps will be widespread in the middle and upper 80s while areas near/south of the Ohio River may flirt with 90 in the warm spots. Add in surface dewpoints well into the 60s, and it will be a very summerlike approach to the holiday weekend. Precipitation chances are ill-defined with such meager forcing, though being on the southern fringe of the height gradient on the north side of large ridge, means chances of storms will need to be watched for amidst a /largely/ dry pattern - as currently it doesn't seem any appreciable shortwaves or strong frontal zones will work through the area. Instabilities will be above average each day Wed- Sat, even at night given steeper lapse rate plume in place per GFS soundings. Think the best chance of storms is on Wednesday /warm frontal forcing/ and perhaps next Saturday as some subtle suppression of the ridge is possible. That being said, the degree of instability and position near a little stronger flow across the upper Great Lakes means a small chance each day of storms especially across the northern half of the forecast area. Reality is - most areas will remain dry for many of these days - something sorely needed in a very saturated and waterlogged Ohio Valley. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Dry conditions are expected for the overnight hours and for the morning daytime hours on Sunday across the TAF sites. Expect only some mid and high clouds during this time. LLWS will also be possible this morning. Winds will increase through the morning hours. Wind gusts of 30 to 40 knots are expected today. Showers and some thunderstorms as well will work into the region this afternoon and into the evening hours. Precipitation will begin to taper off at the end of the TAF period and winds will begin to decrease. Some MVFR clouds will be possible across portions of the area towards the end of the TAF period. OUTLOOK...MVFR cigs possible Sunday night. Thunderstorms possible Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman/Sites NEAR TERM...Sites SHORT TERM...Hickman LONG TERM...Binau AVIATION...Novak
Hazardous weather outlook, May 18, 3:27 PM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 327 PM EDT Sat May 18 2019 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>046- 051>056-060>065-070>073-077>080-191100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield- Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland- 327 PM EDT Sat May 18 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts of 40 to 50 mph will be possible Sunday afternoon. Thunderstorms are expected to develop along or just ahead of an eastward-moving cold front. These storms may contain damaging wind gusts on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required on Sunday. KYZ099-100-OHZ074-081-082-088-191100- Mason-Lewis-Hocking-Adams-Pike-Scioto- 327 PM EDT Sat May 18 2019 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and South Central Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds may gust between 35 and 40 mph Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:14 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 31 min |
| May 18, 8:43 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 19, 3:35 PM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Logan, Shelby | 40 min |
| May 19, 7:33 PM EDT | Special Weather Statement | ILN | Mercer | 42 min |
| May 19, 7:40 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 50 min |
Nearby
Wind Advisories in Ohio, 2019Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.